A mathematical model of Koiter’s type for a nonlinearly elastic “almost spherical” shell

Research output: Journal Publications and ReviewsRGC 21 - Publication in refereed journalpeer-review

6 Scopus Citations
View graph of relations

Related Research Unit(s)


Original languageEnglish
Pages (from-to)1241-1247
Journal / PublicationComptes Rendus de l'Académie des Sciences - Series I - Mathematics
Issue number12
Online published31 Oct 2016
Publication statusPublished - Dec 2016


We propose a new nonlinear shell model of Koiter's type, i.e. one that combines membrane and flexural strains, which can be used in the case where the middle surface of the undeformed shell is “almost spherical”, in the sense that its Gaussian curvature Kε and mean curvature Hε satisfy Kε = Hε+ O(ε2), where 2ε denotes the thickness of the shell.

Citation Format(s)